Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 130, NWS Cleveland, OH

September 28, 2011Lake County, Ohio

NWS Cleveland, OH issued this river flood warning at Sep 28, 2011, 3:15 AM EDT for Lake County, Ohio. It took effect at Sep 28, 2011, 3:50 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2011, 3:15 AM EDT (07:15 UTC)
In effect from
Sep 28, 2011, 3:50 AM EDT
Expired
Sep 28, 2011, 1:02 PM EDT
In force
9 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

County Lake County, OH

The radar

The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River at Painesville (PNVO1). The gauge peaked at 8.24 ft at Sep 28, 2011, 7:00 AM EDT.

actionminormoderate5101509/2809/29
Action stage
8 ft
Minor stage
12.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04212100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WGUS41 KCLE 280715
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
315 AM EDT WED SEP 28 2011

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC085-281515-
/O.NEW.KCLE.FL.W.0130.110928T0750Z-110928T2237Z/
/PNVO1.1.ER.110928T0750Z.110928T1200Z.110928T1637Z.NO/
315 AM EDT WED SEP 28 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GRAND RIVER AT PAINESVILLE
* FROM EARLY THIS MORNING UNTIL THIS EVENING
* AT  2:30 AM WEDNESDAY THE STAGE WAS...7.9 FEET 
* MINOR FLOODING IS FORECAST 
* FORECAST...THE RIVER WILL RISE TO NEAR 8.3 FEET THIS MORNING.
* FLOOD STAGE IS 8.0 FEET 
* AT 8.5 FEET...WATER REACHES VROOMAN ROAD.  LOWLAND FLOODING OCCURS 
  IN THE METROPARKS ALONG THE RIVER.

$$
2 follow-up statements
062 
WGUS81 KCLE 281420
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1020 AM EDT WED SEP 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC085-282220-
/O.EXT.KCLE.FL.W.0130.000000T0000Z-110929T0000Z/
/PNVO1.1.ER.000000T0000Z.110928T1100Z.110928T1800Z.NO/
1020 AM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER AT PAINESVILLE.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 8.1 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 8.5 FEET...WATER REACHES VROOMAN ROAD.  LOWLAND FLOODING OCCURS 
  IN THE METROPARKS ALONG THE RIVER.

$$
657 
WGUS81 KCLE 281702
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
102 PM EDT WED SEP 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  GRAND RIVER AT PAINESVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC085-281732-
/O.CAN.KCLE.FL.W.0130.000000T0000Z-110929T0000Z/
/PNVO1.1.ER.110928T1448Z.000000T0000Z.110928T1506Z.NO/
102 PM EDT WED SEP 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE GRAND RIVER AT PAINESVILLE.
* AT 12:30 PM WEDNESDAY THE STAGE WAS 7.7 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.3 FEET BY THURSDAY 
  MORNING.
* AT 8.0 FEET...WATER LEVELS WILL OVERRUN THE BANKS ALONG THE 
  METROPARK SOUTH OF PAINESVILLE. VROOMAN ROAD WILL BE THREATENED. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Sep 28, 1:53 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 28, 1:53 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
153 AM EDT WED SEP 28 2011

.SYNOPSIS...
LOW PRESSURE NEAR CHICAGO WILL CONTINUE TO SLOWLY WEAKEN AS IT
MOVES TO LOWER MICHIGAN ON WEDNESDAY. LOW PRESSURE WILL FINALLY
DISLODGE FROM THE GREAT LAKES BY THURSDAY NIGHT AS A STRONG UPPER
LEVEL TROUGH MOVES ACROSS THE REGION. AS THE LOW DEPARTS IT WILL
DRAG A STRONG COLD FRONT ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LOOKS AS IF ISOLATED TO SCATTERED SHOWERS WILL CONTINUE TO BE
POSSIBLE THROUGH THE NIGHT AS LOW PRESSURE WOBBLES OVER THE
SOUTHERN TIP OF LAKE MICHIGAN. COVERAGE HAS DECREASED WITH THE
SETTING SUN FOR MOST LOCATIONS. HOWEVER ACTIVITY HAS INCREASED
OVER WESTERN AND CENTRAL PA WHERE BETTER DIVERGENCE IS NOTED
ALOFT. THIS COULD BRING SOME SHOWERS INTO NW PA THROUGH THE
REMAINDER OF THE OVERNIGHT...ESPECIALLY ACROSS EASTERN ERIE AND
CRAWFORD COUNTIES. THERE COULD BE SOME THUNDER BUT IT APPEARS THAT
CHANCES ARE TOO LOW TO MENTION AT THIS TIME.

OTHERWISE ONLY MINOR CHANGES HAVE BEEN MADE TO THE REMAINDER OF
THE FORECAST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
UNSETTLED WEATHER WILL CONTINUE DURING THE PERIOD. SOME MODEL
DIFFERENCES BEGINNING TO CREEP UP CONCERNING THE MOVEMENT AND
TIMING OF THE COLD FRONT ON THURSDAY. BEFORE THAT THOUGH...WE WILL
HAVE TO DEAL WITH THE REMNANTS OF THE CLOSED LOW CURRENTLY NEAR
CHICAGO. THIS SYSTEM WILL CONTINUE TO PUMP MOISTURE INTO THE
REGION EVEN AS IT DISSIPATES. WILL LIKELY SEE AN INCREASE IN
SHOWER ACTIVITY WEDNESDAY AND WEDNESDAY NIGHT. MUCH OF THE AREA
WILL GET LIKELY POPS. NOT EXPECTING ALL DAY RAINS AS THERE WILL BE
PERIODS OF DRY WEATHER WITH BREAKS IN THE OVERCAST. WILL NOT GET
FANCY FOR THURSDAY GIVEN THE UNCERTAINTY ON THE FRONTAL TIMING.
WILL TREND TOWARD THE GFS SOLUTION WHICH HAS BEEN MORE CONSISTENT.
THIS WILL BRING THE FRONT ACROSS THE AREA LATE IN THE DAY. WILL
NEED MORE HIGH POPS WITH THE FRONT. THE COLDEST AIR MASS OF THE YEAR
WILL FILL IN BEHIND THE FRONT AND LAKE EFFECT RAIN SHOWERS ARE
LIKELY...ESPECIALLY ACROSS THE EAST HALF OF THE AREA FRIDAY AND
FRIDAY NIGHT. HAVE USED A BLEND OF GUIDANCE TEMPS DURING THE PERIOD.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
STILL EXPECT LAKE EFFECT SHRA TO TAPER OFF LATER SAT INTO SAT EVE AS
HIGH PRESSURE FINALLY MOVES INTO OH. WITH GOOD RADIATIONAL
CONDITIONS EXPECTED SAT NIGHT...ESPECIALLY SW HALF OF AREA WILL
LOWER TEMPS. MANY PLACES IN SW HALF OF AREA WILL HAVE A GOOD CHANCE
TO SEE SOME FROST SAT NIGHT.

MODELS KEEP HIGH PRESSURE AND DRY CONDITIONS THROUGH MON THEN DIFFER
BY TUE AS ECMWF TRYING TO BRING A BACKDOOR FRONT DOWN INTO THE AREA.
GIVEN PERSISTENT WET PATTERN GUT FEELING IS THAT THE WETTER SCENARIO
MAY END UP RIGHT...BUT FOR NOW WILL BOW TO BEST COLLABORATION.
WARMING TREND WILL TAKE PLACE SUN AND MON WITH TUE IN QUESTION DUE
TO POSSIBILITY OF MORE CLOUDS.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THE UPPER LOW WILL DRIFT EAST-NORTHEAST TODAY AND SHOULD CROSS
NORTHWEST OHIO AND MOVE OUT OVER LAKE ERIE TONIGHT. A FEW SHOWERS
ARE POSSIBLE AT KTOL AND KFDY EARLY THIS MORNING. ELSEWHERE A
LITTLE MVFR FOG IS LIKELY AROUND DAYBREAK. SHOWERS WILL INCREASE
DURING THE DAY WEDNESDAY. CANNOT RULE OUT THUNDER BUT THE
PROBABILITY IS LOW AT ANY PARTICULAR LOCATION. MVFR CEILINGS AND
VISIBILITY ARE LIKELY IN THE HEAVIER SHOWERS.

OUTLOOK...NON-VFR LIKELY AT TIMES WEDNESDAY NIGHT THROUGH SATURDAY
IN SHOWERS.

&&

.MARINE...
LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER NORTHERN INDIANA
TONIGHT AND THROUGH MUCH OF WEDNESDAY. THIS LOW PRESSURE WILL
GRADUALLY WEAKEN THROUGH MIDWEEK AS IT EVENTUALLY PUSHES TOWARD THE
EAST COAST. WINDS AND WAVES WILL REMAIN QUIET THROUGH MIDWEEK.
CONDITIONS WILL BEGIN DETERIORATING THURSDAY AFTERNOON AS A STRONG
LOW PRESSURE APPROACHES THE CENTRAL GREAT LAKES. THE LOW PRESSURE
AND COLD FRONT WILL PUSH EAST ACROSS THE REGION ON FRIDAY AND THEN
MOVE EAST ON SATURDAY. AT LEAST SMALL CRAFT CONDITIONS WILL BE
LIKELY FOR THE END OF THE WEEK...AND EVEN GALES LOOK TO BE POSSIBLE
AT THIS POINT. WINDS AND WAVES WILL DIMINISH CONSIDERABLY SATURDAY
NIGHT AS THE HIGH PRESSURE BECOMES CENTERED OVER THE OHIO VALLEY
LEADING TO A QUIETER SUNDAY ON THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...MULLEN
SHORT TERM...KUBINA
LONG TERM...ADAMS
AVIATION...KOSARIK
MARINE...ABE
Hazardous weather outlook, Sep 27, 6:15 AM EDT, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
615 AM EDT TUE SEP 27 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-281015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
615 AM EDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.